Tennessee, 2016Hail and Damaging Winds in Tennessee, July 8 to 9, 2016
July 8 to 9, 2016 · NWS MRX · 39 events in 19 counties and zones
The combination of summer heating and high low level moisture content provided the necessary conditions to create a highly unstable environment across the Southern Appalachian region. The instability and more than adequate upper level west to northwesterly flow allowed an mesoscale convective system to remain quite strong as it moved east across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of summer heating and high low level moisture content provided the necessary conditions to create a highly unstable environment across the Southern Appalachian region. The instability and more than adequate upper level west to northwesterly flow allowed an mesoscale convective system to remain quite strong as it moved east across the area. Downburst winds in some areas were in the 60 to 70 mile an hour range with speeds as high as 80 miles an hour estimated. Trees were downed across a broad area and resulted in the deaths of three people.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 8, 1:01 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 8, 1:01 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
201 PM EDT FRI JUL 8 2016
.SHORT TERM (This Afternoon through Saturday)...
Showers and storms are beginning to form to the north and west as a
boundary from earlier convection moves into the Plateau counties.
Current water vapor imagery and RAP upper air analysis indicates a
weak shortwave trough moving eastward across Kentucky and
Tennessee. At the surface, a low pressure center is well to the
north across the Great Lakes with a cold front stretching down from
this low into the Southern Plains. Temperatures late this morning
and early afternoon have warmed quickly into the mid 80s to low 90s
with dewpoints in the low to mid 70s. This combination has produced
SBCAPE values in the 2500-4000 J/Kg range with the higher numbers
presently across the Plateau counties. The weak shortwave trough
has increased the deep layer shear some into the 25-35 kt range.
PW values remain elevated across the region with readings ranging
from around 1.8-2.0 inches. There is also some mid-level dry air in
the soundings that will increase downdraft velocities. Overall,
expect severe storms to develop over the next couple of hours in
the extremely unstable airmass over the area. The main threat with
these storms will be damaging winds, localized flash flooding and
hail up to size of quarters. Again considered going with a flash
flood watch but 3-hr flash flood guidance is still around 2-3
inches areawide. The storms should move at a decent pace with mid-
level winds in the 30-40 kt range. In addition, expect most of the
activity will come to an end around 00z. Regardless, some localized
flooding and a couple of flash flooding warning are not out of the
question.
Still some question regarding PoPs tonight. Some of the models
bring in the area of showers and storms currently back across
Arkansas and Oklahoma late tonight. Kept at least some mention of
PoPs in the forecast to account for this. Regardless, do not expect
anything strong or severe with the precip. potential overnight.
On Saturday, the upper level trough across the Great Lakes will
push further to the southeast into the Mid-Atlantic. The cold front
will sink south into northern portions of the forecast area with
drier air moving in with PW values dropping down into the 1.0-1.2
inch range across northern portions of the area. PW values will
still remain in the 1.7-1.9 inch range across southern portions of
the area with a moisture gradient along the front. SBCAPE values
will range from a more reasonable 1000-2000 J/Kg with deep layer
shear around 10 kts. Therefore, just expect a few scattered storms
along and south of the frontal boundary on Saturday with very
small chances for a stronger storm or two.
.LONG TERM (Saturday Night through Friday)...
Models are having some trouble agreeing on the movement of a
midlevel low that is located over West TN/E AR at the start of this
period. The NAM drifts it slowly NE through Monday, the ECMWF takes
it east into SW VA by 00Z Tue, and the GFS moves it SE into AL by
Sunday night before moving it N into Middle TN on Monday. With this
uncertainty, will keep POPs in the chance range for the next few
days.
Southern portions of the area will continue to be favored for mainly
diurnally-based thunderstorms on Sunday due to the presence of a
boundary and higher theta-e air in that area. High pressure over the
Lower Great Lakes and Ohio Valley and some lower surface dewpoints
should help keep northern sections mainly dry. Model PW depictions
show a good gradient across the area from N to S. This starts to
change on Monday as the high shifts east and the midlevel low to our
west makes slight eastward progress, spreading moisture and
instability farther north. Finer details will depend on the track of
the midlevel low, but the entire area should have at least scattered
convection by Monday afternoon.
For Tuesday through Friday, the general pattern will be a broad
trough across the Great Lakes and New England, with a large ridge
over FL and the Bahamas. Weak disturbances at the base of the trough
will enhance thunderstorm chances at times, but the precision of
models to depict them accurately this far out is doubtful. Will lean
the forecast toward diurnally-based scattered showers and
thunderstorms each day, with near normal temperatures.
&&
.AVIATION...
VFR conditions currently across the terminals with scattered
showers and storms developing to the west. VCTS is expected for
much of the afternoon at KTYS and KTRI. Confidence is less further
south at KCHA and have not mentioned VCTS at this time but may need
to make amendments later. The storms at KTYS and KTRI will reduce
visibilities down to IFR at times with strong wind gusts. Timing
remains uncertain and have not included any tempo groups at this
time for TSRA but again will make amendments when necessary.
Activity will decrease in coverage near sunset with IFR ceilings
moving in at KTRI near sunrise.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
MA/DGS
Hazardous weather outlook, Jul 8, 1:22 PM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT FRI JUL 8 2016
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-091830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON
THROUGH EARLY EVENING...
...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE
THIS AFTERNOON AND EVENING...
ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE
TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST
INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE
TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST
AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE
STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING
DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND
LOCALIZED FLASH FLOODING.
THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH
8 PM EDT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE
AFTERNOON AND EARLY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 8, 3:35 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
435 PM EDT FRI JUL 8 2016
VAZ002-082115-
WISE VA-
435 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WISE COUNTY UNTIL
515 PM EDT...
AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BELLCRAFT...OR OVER WHITESBURG...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.
LAT...LON 3713 8255 3707 8250 3703 8248 3703 8247
3699 8242 3703 8276 3705 8272 3712 8272
3715 8264 3720 8255
TIME...MOT...LOC 2035Z 272DEG 28KT 3714 8283
05/MAThunderstorm Wind, Claiborne
- When
- July 8, 3:58 PM EST
- Where
- Claiborne County, 0.89 mi SW of Ausmus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.560, -83.940
Several trees were reported down one mile northeast of Clairfield.
Thunderstorm Wind, Morgan
- When
- July 8, 4:10 PM EST
- Where
- Morgan County, 1.31 mi WSW of Glades
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.240, -84.800
Several trees and power lines were reported down along Blades Road one mile northeast of Clairfield.
Thunderstorm Wind, Claiborne
- When
- July 8, 4:10 PM EST
- Where
- Claiborne County, 0.55 mi E of Harrogate
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.580, -83.640
Several trees were downed in Harrogate-Shawanee.
Thunderstorm Wind, Morgan
- When
- July 8, 4:10 PM EST
- Where
- Morgan County, 3.47 mi SW of Annadel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.150, -84.720
Several trees and power lines were downed along Glades Road seven miles west of Sunbright.
Thunderstorm Wind, Claiborne
- When
- July 8, 4:15 PM EST
- Where
- Claiborne County, 0.89 mi NW of Tazewell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.460, -83.580
A few trees were downed in Tazewell.
Thunderstorm Wind, Hancock
- When
- July 8, 4:25 PM EST
- Where
- Hancock County, 1.11 mi W of Alanthus Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.570, -83.400
A few trees were reported down five miles south southeast of Ewing.
Thunderstorm Wind, Hancock
- When
- July 8, 4:40 PM EST
- Where
- Hancock County, 2.61 mi WNW of Kyles Ford
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.590, -83.090
Numerous trees were downed and a few structures roofs were damaged three miles west northwest of Kyles Ford.
Thunderstorm Wind, Morgan
- When
- July 8, 4:45 PM EST
- Where
- Morgan County, 1.31 mi WSW of Stephens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.060, -84.450
Several trees were downed along highway 62 two miles south of Petros in the Joyner community.
Thunderstorm Wind, Hawkins
- When
- July 8, 4:48 PM EST
- Where
- Hawkins County, 0.89 mi NW of Rogersville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.410, -83.010
Numerous trees were reported down in Rogersville.
Thunderstorm Wind, Hawkins
- When
- July 8, 4:52 PM EST
- Where
- Hawkins County, 0.56 mi W of Surgoinsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.470, -82.860
Numerous trees were reported down in Surgoinsville.
Hail, Hawkins
- When
- July 8, 4:58 PM EST
- Where
- Hawkins County, 2.33 mi ESE of Mooresburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.340, -83.180
Quarter sized hail was reported six miles east of Bean Station at the Davy Crockett Campground.
Thunderstorm Wind, Anderson
- When
- July 8, 5:00 PM EST
- Where
- Anderson County, 3.63 mi WSW of Scarboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.960, -84.280
One tree was reported down in the eastern part of Oak Ridge.
Hail, Sevier
- When
- July 8, 5:03 PM EST
- Where
- Sevier County, 0.89 mi NW of Pigeon Forge
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.790, -83.560
Quarter sized hail was reported at Pigeon Forge.
Hail, Sevier
- When
- July 8, 5:05 PM EST
- Where
- Sevier County, 0.89 mi NW of Pigeon Forge
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.790, -83.560
Ping pong ball sized hail was reported at Pigeon Forge.
Thunderstorm Wind, Knox
- When
- July 8, 5:07 PM EST
- Where
- Knox County, 0.69 mi N of Bell Bridge
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.030, -84.050
One mile west of Powell, a large tree was downed blocking Emory Road. The tree also downed nearby power lines.
Thunderstorm Wind, Washington
- When
- July 8, 5:10 PM EST
- Where
- Washington County, 0.89 mi SW of Gray
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.410, -82.480
Several trees were downed along Crystal Springs Road in Gray.
Thunderstorm Wind, Sullivan
- When
- July 8, 5:13 PM EST
- Where
- Sullivan County, 0.56 mi W of (Tri)tri City Arpt B
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.480, -82.410
A 62 mph gust was measured at the Tri-Cities airport.
Thunderstorm Wind, Hawkins
- When
- July 8, 5:15 PM EST
- Where
- Hawkins County, 0.89 mi NE of Church Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.530, -82.710
Several trees were reported down in Church Hill.
Thunderstorm Wind, Knox
- When
- July 8, 5:20 PM EST
- Where
- Knox County, 0.89 mi SW of Farragut
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.870, -84.180
One tree was reported down in Farragut.
Thunderstorm Wind, Roane
- When
- July 8, 5:20 PM EST
- Where
- Roane County, 0.56 mi E of Kingston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.870, -84.510
Numerous trees were reported down across the county.
Thunderstorm Wind, Washington
- When
- July 8, 5:20 PM EST
- Where
- Washington County, 1.31 mi WNW of Johnson City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.330, -82.370
A roof was partially removed from a home at Camelot Circle in Johnson City.
Thunderstorm Wind, Carter
- When
- July 8, 5:26 PM EST
- Where
- Carter County, 1.77 mi NE of Dennis Cove
- Measured
- 65 kt (75 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.290, -82.100
A married couple was killed by a falling tree at their campsite near the south shore of Watauga Lake. They were beside their tent under an awning they had arranged. Numerous trees were downed in the area. Victims included a male aged 60 and a female aged 47.
Thunderstorm Wind, Knox
- When
- July 8, 5:28 PM EST
- Where
- Knox County, 0.89 mi NE of Rocky Hill
- Measured
- 60 kt (69 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- State Official
- Coordinates
- 35.910, -84.020
A 66 year old female was killed by a falling tree outside of her residence in West Knoxville. Numerous trees were downed in the area by the thunderstorm winds.
Thunderstorm Wind, Carter
- When
- July 8, 5:30 PM EST
- Where
- Carter County, 0.89 mi SW of Elizabethton
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.340, -82.230
A 62 mph wind gust was recorded on a Davis wind sensor. Several trees were downed in the area along with widespread power outages.
Thunderstorm Wind, Blount
- When
- July 8, 5:40 PM EST
- Where
- Blount County, 1.12 mi W of Rocky Branch
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.730, -83.870
Numerous trees were downed three miles west of Walland.
Thunderstorm Wind, Blount
- When
- July 8, 5:45 PM EST
- Where
- Blount County, 0.89 mi SE of (Tys)mcghee Tyson Kn
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.810, -83.990
A 63 mph gust was recorded at McGhee Tyson airport.
Hail, Loudon
- When
- July 8, 5:50 PM EST
- Where
- Loudon County, 0.89 mi NW of Loudon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.740, -84.360
Quarter sized hail was reported at Loudon.
Thunderstorm Wind, Loudon
- When
- July 8, 5:55 PM EST
- Where
- Loudon County, 0.56 mi W of Jena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.650, -84.180
Numerous trees were reported down in the Greenback area.
Thunderstorm Wind, Sevier
- When
- July 8, 5:57 PM EST
- Where
- Sevier County, Elkmont
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 35.650, -83.580
Numerous trees were reported down through the Great Smoky Mountain National Park.|A few trees damaged cars and campers as they fell.
Thunderstorm Wind, Sevier
- When
- July 8, 6:10 PM EST
- Where
- Sevier County, 1.32 mi WSW of Pitner
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.870, -83.770
Numerous trees were reported down in Seymour. A few homes suffered minor structural damage while the roof was removed from the Dollar General Store on highway 441.
Thunderstorm Wind, Monroe
- When
- July 8, 6:40 PM EST
- Where
- Monroe County, 0.69 mi N of Tellico Plains
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.380, -84.300
A few trees were reported down one mile north of Tellico Plains.
Thunderstorm Wind, Polk
- When
- July 8, 7:20 PM EST
- Where
- Polk County, 0.57 mi W of Turtletown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.130, -84.360
Several trees were reported down near Turtletown.
Thunderstorm Wind, Bledsoe
- When
- July 8, 7:10 PM CST
- Where
- Bledsoe County, 1.38 mi S of Dill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.560, -85.200
Several trees were reported down across the southern part of the county.
Thunderstorm Wind, Marion
- When
- July 8, 9:10 PM CST
- Where
- Marion County, 0.56 mi E of Whitwell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.200, -85.520
Several trees were reported down in Whitwell and vicinity.
Thunderstorm Wind, Marion
- When
- July 8, 10:10 PM CST
- Where
- Marion County, 0.56 mi E of Whitwell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.200, -85.520
Several trees were reported down in the Whitwell area.
Thunderstorm Wind, Hamilton
- When
- July 8, 11:20 PM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.070, -85.260
Numerous trees and power lines were reported down across Chattanooga.
Thunderstorm Wind, Bradley
- When
- July 8, 11:47 PM EST
- Where
- Bradley County, 1.32 mi ENE of South Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.140, -84.900
A tree destroyed a trailer as it was downed at 645 Old Chattanooga Pike Southwest.
Thunderstorm Wind, Bradley
- When
- July 8, 11:50 PM EST
- Where
- Bradley County, 0.89 mi NE of Waterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.110, -84.860
Numerous trees and power lines were reported down across the southern part of the county.
Thunderstorm Wind, Polk
- When
- July 9, 12:00 AM EST
- Where
- Polk County, 0.69 mi S of Oldfort
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.040, -84.730
A few trees were reported down in the Oldfort community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, July 8, 2016$368,000 · 1.75 in hail · 125 events
- Hail and Damaging Winds in Michigan, July 8, 2016$4.4 million · 3 in hail · 26 events
- Flash Flooding in New York, July 8, 2016$5.0 million · 2 events
- Hail and Damaging Winds in North Carolina, July 8, 20161 injured · $580,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$177,000 · 1.75 in hail · 36 events
- Damaging Winds in Virginia, July 8, 2016$339,000 · 60 kt wind · 18 events
- Damaging Winds in Georgia, July 8 to 9, 2016$141,000 · 60 kt wind · 17 events
- Damaging Winds in Indiana, July 8, 2016$130,000 · 52 kt wind · 18 events
- Flash Flooding and Flood in Kentucky, July 8, 2016$114,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$81,000 · 1 in hail · 21 events
- Flash Flooding and Flooding in Kentucky, July 8, 2016$60,000 · 55 kt wind · 19 events
- Tornado and Hail in Michigan, July 8, 2016$30,000 · EF0 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635187, 635191, 635193, 635195, 635197, 635204, 635205, 635206, 635207, 635208, 635209, 635210, 635211, 635212, 635230, 635232, 635235, 635240, 635243, 635245, 635248, 635264, 635269, 635272, 635274, 635281, 635284, 635287, 635292, 635296, 635299, 635303, 635301, 635304, 635308, 635309, 635311, 635312, 635314.